I am 26 years old and have been suffering from migraines my whole life. I usually use oneset medications such as: Zomig, Maxalt, Maxalt-MLT, Replax. As of 1 week ago I was started on Topamax and have been having some interesting side effects. I seem to have memory loss, loss of words, forgetful, trouble with word retrieval, tingling in my hands, etc. I am also only on the starting dose, I am titrating it every week to increase. Usually on the weekends I will have a few drinks casually while singing Kareoke, well this weekend I went up to sing and I could not even read/sing a song I sing almost every weekend. It was very embarassing and confusing!! Topamax has helped me so far as far as my migraines, but is it really worth it for the side effects?
I am just wondering if other people are having these side effects.
I just started 1 week ago so im only on 25. Today I go up to 50. Normal dose is 100. I will be there in 4 weeks. It helps prevent them, but it does say you will still get them occassionally unfortunately.
Fabulous Thanks for the info msnova. I hope my side effects start going away once im on stead dose. I just keep asking myself is it worth it, but no migraines YES IT'S WORTH IT. I've never had a problem with kidney stones so hopefully that does'nt become an issue. Thank you for sharing.
I was given Topamax to prevent migraines when I was 17 or 18 years old. I only took it for two months due to the fact that it had absolutely no effect on my migraines.
I also experienced severe and disturbing side effects. The ones I remember are confusion, memory problems, difficulty thinking of words especially, strange thoughts (not sure how to describe just strange thinking in general) and my family informed me that I had become very belligerant and angry although I did not seem to notice that change myself at all.